Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 7, 2016, 12:24 AM CDT for Allen County, Logan County, Simpson County, Kentucky. It was in force for 4 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 12:24 AM CDT (05:24 UTC)
- Expired
- Jul 7, 2016, 4:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, KY, Logan County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 12:55 AM CDT | HEAVY RAIN 2.71 | 2 W Russellville, KY | THE LOGAN COUNTY MESONET HAS HAD 2.71 INCHES OF RAIN IN THE PAST 3 HOURS. |
| Jul 7, 1:15 AM CDT | HEAVY RAIN 2.18 | 3 Ene Providence, KY | THE SIMPSON COUNTY MESONET HAS HAD 2.18 INCHES OF RAIN IN THE PAST 3 HOURS. |
| Jul 7, 1:45 AM CDT | HEAVY RAIN 3.69 | 2 W Russellville, KY | THE LOGAN COUNTY MESONET HAS HAD 3.69 INCHES OF RAIN IN THE PAST 3 HOURS. . |
| Jul 7, 2:14 AM CDT | FLASH FLOOD | 1 W Russellville, KY | REPORTED ON EMERSON BYPASS. VEHICLE WAS SUBMERGED UP TO THE ROOF WITH WATER. A SMALL HOUSE IN A VALLEY THAT WAS RAISED UP 3 FEET WAS FLOODED. STILL PLENTY OF ROADS IN THE AREA SHUT DOWN. |
| Jul 7, 3:06 AM CDT | FLASH FLOOD | 3 Nnw Rapids, KY | KENTUCKY STATE POLICE REPORTED SEVERAL AREAS ON SCOTTSVILLE ROAD CLOSED DUE TO FLOODING. |
| Jul 7, 4:00 AM CDT | HEAVY RAIN 2.55 | 1 W Scottsville, KY | 24-HOUR RAINFALL TOTAL. |
| Jul 7, 4:00 AM CDT | HEAVY RAIN 3.77 | 3 Ene Providence, KY | 24-HOUR RAINFALL TOTAL. |
| Jul 7, 4:00 AM CDT | HEAVY RAIN 4.03 | 4 Ne Halfway, KY | 24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE WEATHER STATION. |
| Jul 7, 4:00 AM CDT | HEAVY RAIN 4.08 | 3 S Franklin, KY | 24-HOUR RAINFALL TOTAL MEASURED AT PRIVATE WEATHER STATION. |
| Jul 7, 4:00 AM CDT | HEAVY RAIN 4.45 | 2 Nnw Russellville, KY | 24-HOUR RAINFALL TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 110 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WGUS53 KLMK 070524
FFWLMK
KYC003-141-213-070930-
/O.NEW.KLMK.FF.W.0026.160707T0524Z-160707T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1224 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN LOGAN COUNTY IN CENTRAL KENTUCKY...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 430 AM CDT
* AT 1223 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING HAS ALREADY BEEN REPORTED IN PARTS
OF SIMPSON COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RUSSELLVILLE...SCOTTSVILLE...ADAIRVILLE...CEDAR SPRINGS...LICKSKILLET...
SETTLE...HALIFAX...AMOS...SCHLEY AND FOREST SPRINGS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3664 8706 3691 8706 3673 8641 3678 8641
3689 8627 3690 8621 3693 8620 3693 8617
3691 8616 3693 8614 3690 8615 3686 8611
3690 8610 3690 8607 3681 8607 3674 8598
3665 8595 3663 8597
$$
EER1 follow-up statement
530
WGUS73 KLMK 070926
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 AM CDT THU JUL 7 2016
KYC003-141-213-070935-
/O.EXP.KLMK.FF.W.0026.000000T0000Z-160707T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIMPSON KY-LOGAN KY-ALLEN KY-
426 AM CDT THU JUL 7 2016
...THE FLASH FLOOD WARNING FOR SIMPSON...SOUTHERN LOGAN AND ALLEN
COUNTIES WILL EXPIRE AT 430 AM CDT...
THE HEAVY RAIN HAS ENDED. HOWEVER...SOME ROADS REMAIN FLOODED ACROSS
THE REGION AND AN ADDITIONAL FLOOD WARNING HAS BEEN ISSUED.
LAT...LON 3664 8706 3691 8706 3673 8641 3678 8641
3689 8627 3690 8621 3693 8620 3693 8617
3691 8616 3693 8614 3690 8615 3686 8611
3690 8610 3690 8607 3681 8607 3674 8598
3665 8595 3663 8597
$$
EERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:55 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 6, 11:55 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1255 AM EDT THU JUL 7 2016
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1130 PM EDT Wed Jul 6 2016
Zone of intense isentropic lift showing on the 305K isentropic
surface over western KY. With unseasonably high moisture content in
the atmosphere, we are seeing intense rain rates, but latest MRMS
instantaneous rates highest just west of our border in PAH's area.
Latest RAP shows the moisture transport vectors riding up the 305K
surface for another few hours before becoming more parallel to the
surfaces by 07Z. Thus we can expect another few hours of intense
rainfall. Have issued a couple of flash flood warnings, but our
issues are not as bad as those in western KY at this point. The
line heading southeast through Hopkins county now may prompt us to
fill in a warning for Logan, Simpson, and southern Warren over the
next hour or two.
Issued at 841 PM EDT Wed Jul 6 2016
Second round of storms starting up across PAH area thanks to strong
mid/upper level wave passing through the area. Stalled outflow
boundary is across KY/TN border. PWATs are running 2 inches and with
strong 850 mb moisture transport poised to impinge on the boundary,
plenty of training elevated convection likely to set up across the
southwest LMK area. Regional radar already shows blossoming returns
and the latest runs of HRRR show this tracking east/southeast toward
the Bowling Green area.
Flash Flood Guidance is low and recent rainfall has saturated soils.
1 to 2 inches fell just earlier this afternoon. Many areas have seen
well over 3 to 5 inches in the past few days. In coordination with
WPC, a moderate risk of excessive rainfall looks good for parts of
the area and in coordination with PAH, a Flash Flood Watch has been
issued until 11z.
Issued at 623 PM EDT Wed Jul 6 2016
The remaining portions of Watch 337 were cancelled as convective
line has worked through the remaining portions of the Lake
Cumberland region. Steadier rain with isolated embedded thunder will
be possible over the next couple of hours across all of south-
central Kentucky.
Issued at 551 PM EDT Wed Jul 6 2016
Have chopped back the watch behind the leading convection in the
Lake Cumberland region. Atmosphere behind that line is still
unstable, but with clouds and steady light rain moving in, it was
felt after chatting with SPC that the risk of new severe storms is
very low.
Though a few cells have tried to sprout over northern Illinois, it
appears that the best chance of storms overnight will be in
association with circulation currently over Saint Louis sliding to
the ESE. The best chances for convection with this feature will be
over southern Kentucky.
Which brings up the idea of flooding problems. The heavy storms that
passed through the area this afternoon didn't result in any known
flood issues, but the ground is now primed. Any additional heavy
rainfall will cause problems. After chatting with WPC, have decided
that confidence isn't quite there yet for a Flash Flood Watch, but
we will need to keep an eye on upstream convection and incoming
model data. A watch may be needed later this evening for the
overnight hours if confidence increases. Highest model-indicated QPF
right now is mostly over mid-Tennessee.
.SHORT TERM (Now through Thursday Night)...
Issued at 319 PM EDT Wed Jul 6 2016
Many challenges in the short term, with each subsequent period's
weather largely dependent on what happened in the previous period.
For right now, it does look like the storms coming in from the west
will proceed into southern Kentucky and then possibly shift
southward into mid Tennessee. In addition, scattered storms will
arise in the unstable atmosphere over the rest of central Kentucky
south of the outflow boundary from this morning's MCS. Severe
weather in the form of strong gusty winds will be possible as a
result during the late afternoon/early evening hours.
Talked with neighboring offices about the possibility of a Flash
Flood Watch. Three to over five inches of rain have fallen on the
southwest 2/3rds of the CWA over the past three days. The system
coming in from western Kentucky is progressive and the storms
popping up over central Kentucky are small in individual size. While
local flooding issues are possible under the strongest downpours, it
was felt that widespread flooding would be unlikely and we would
hold off on a watch for now. However if the western KY system gels
with storms over central Kentucky and forms a large area of heavy
showers and storms, a headline may become necessary.
Thunderstorm chances for the remainder of the night are in question.
Currently keeping an eye on eastern Iowa and northern Illinois for
renewed thunderstorm development. If storms do go up there, they may
coalesce into another MCS. 850-300 flow would take it due east, but
as was shown by this morning's MCS, if it can get a good cold pool
going it could dive to the SE. Lots of "if"s. Bottom line, we'll
hold on to storm chances through the night. That is in line with the
above scenario, and also with other model solutions that re-fire
convection in the Ohio Valley overnight.
More "if"s tomorrow. If we do have morning storms, they should clear
out early enough for redevelopment in the afternoon. Though we'll be
well in the warm sector ahead of a cold front over the Midwest and a
warm from there to the upper Ohio Valley, the trigger for new storms
may come in the form of a 5H wave coming in from the west by late
afternoon/evening. There will also be upstream convection over the
Midwest that could spread this way, or at least send out an outflow
boundary for storms to form on.
Any storms Thursday should wane diurnally Thursday night. MCS
development will again be possible over the Midwest Thursday night,
but it appears that if one does form it would move more to the east
rather than southeast, along the aforementioned warm front and in
deep westerly flow. So, it would stay to our north.
Hot, humid weather will contniue. Heat index readings will peak
around 100 Thursday afternoon.
.LONG TERM (Friday through Wednesday)...
Issued at 323 PM EDT Wed Jul 6 2016
Friday an actual cold front will move in from the northwest,
crossing the region during the evening. Much of the day will
probably be quiet, but storms may erupt in the late afternoon and
continue into the evening hours as we destabilize and the front
plows through. Shear will be unimpressive, freezing levels high, and
there will be some capping to overcome, but some strong wind gusts
will be possible in the storms.
Heat index values will again peak around 100 degrees in the
afternoon.
After a mostly dry weekend behind the departing cold front, early
next week we'll get into warm, unstable return flow with largely
diurnal thunderstorm chances each day.
&&
.AVIATION (06Z TAF Update)...
Issued at 1252 AM EDT Thu Jul 7 2016
Rain with embedded thunderstorms will continue to move through BWG
through around 07-08Z. This rain is heavy enough to bring IFR
visibilities at times. After 08Z or so the rain should be moving
out, though some showers may still linger for a bit after that. Some
light fog will be possible in the wake of the precipitation this
morning. Conditions should improve to VFR after sunrise.
Some light rain looks to spread into SDF and LEX, but should be
mainly out of the area by sunrise. Guidance suggests some light fog
and possibly MVFR ceilings will develop at these sites this morning.
The low clouds could hang around LEX until late morning before
rising to VFR. There is less certainty of MVFR cigs at SDF, so will
keep it more optimistic for now, but will watch them closely.
&&
.LMK Watches/Warnings/Advisories...
KY...Flash Flood Watch until 6 AM CDT Thursday for KYZ026-027-061>063-
070>076-081.
IN...NONE.
&&
Update.........RJS/ZT
Short Term.....13
Long Term......13
Aviation.......EERHazardous weather outlook, Jul 6, 7:48 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 848 PM EDT WED JUL 6 2016 INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 064>067-077-078-082-080100- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE- HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON- GREEN-TAYLOR-CASEY-LINCOLN-ADAIR-RUSSELL-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA... JAMESTOWN...ALBANY 848 PM EDT WED JUL 6 2016 /748 PM CDT WED JUL 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY AS SEVERAL DISTURBANCES MOVE THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES THURSDAY AND FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ026-027-061>063-070>076-081-080100- OHIO-GRAYSON-BUTLER-EDMONSON-HART-LOGAN-WARREN-SIMPSON-ALLEN-BARREN- MONROE-METCALFE-CUMBERLAND- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...HORSE CAVE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... BURKESVILLE 748 PM CDT WED JUL 6 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SLOW MOVING THUNDERSTORMS ARE POSSIBLE TONIGHT...WHICH COULD RESULT IN FLASH FLOODING. RECENT RAINFALL HAS ALREADY SATURATED THE GROUND. SEE THE LATEST FLASH FLOOD WATCH FOR THE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY AS SEVERAL DISTURBANCES MOVE THROUGH A WARM...MOIST ATMOSPHERE. ANY STORM WILL BE CAPABLE OF LOCALLY GUSTY WINDS AND TORRENTIAL RAINFALL. AFTERNOON HEAT INDICES THURSDAY AND FRIDAY WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE. SCATTERED STORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS WELL...ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS...DAMAGE...AS WELL AS FLOODED ROADWAYS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT
In the hours before
Local storm report, Jul 6, 8:01 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
901 PM EDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
07/06/2016 WARREN KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN
BOWLING GREEN AND ACROSS THE COUNTY.
0307 PM TSTM WND GST 1 ESE BOWLING GREEN 36.96N 86.42W
07/06/2016 M50 MPH WARREN KY ASOS
.
0315 PM TSTM WND GST 1 NW CECILIA 37.68N 85.97W
07/06/2016 M54 MPH HARDIN KY MESONET
.
0330 PM TSTM WND DMG CECILIA 37.67N 85.95W
07/06/2016 HARDIN KY BROADCAST MEDIA
POWER OUTAGES.
0333 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
07/06/2016 HARDIN KY BROADCAST MEDIA
NUMEROUS TREES DOWN IN THE ELIZABETHTOWN AND
GLENDALE AREAS.
0335 PM TSTM WND DMG 3 NNE CECILIA 37.70N 85.92W
07/06/2016 HARDIN KY BROADCAST MEDIA
DOWNED TREE BLOCKING ST JOHN RD.
0358 PM TSTM WND DMG WOODBURY 37.18N 86.63W
07/06/2016 BUTLER KY LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS SOUTHERN AND
WESTERN PORTIONS OF THE COUNTY INCLUDING THE
WOODBURY AREA. .
0409 PM TSTM WND DMG 4 ENE RICHARDSVILLE 37.12N 86.42W
07/06/2016 WARREN KY PUBLIC
METAL SIDING AND A ROOF BLOWN OFF A BUILDING
NEAR ANNA.
0409 PM TSTM WND DMG 4 SSE ROUNDHILL 37.17N 86.43W
07/06/2016 BUTLER KY EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN AND SIDING AND
FENCING BLOWN DOWN.
0410 PM TSTM WND GST 4 SW WINDYVILLE 37.19N 86.39W
07/06/2016 M61 MPH EDMONSON KY TRAINED SPOTTER
POWER OUTAGE.
0424 PM TSTM WND DMG 2 S RHODA 37.11N 86.23W
07/06/2016 EDMONSON KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN THE
CHALYBEATE AND RHODA AREAS AND NEAR THE
INTERSECTION OF HWY 101 AND HWY 743.
0425 PM TSTM WND DMG 1 NE RUSSELLVILLE 36.85N 86.87W
07/06/2016 LOGAN KY LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS
THE COUNTY.
0442 PM TSTM WND DMG FRANKLIN 36.72N 86.58W
07/06/2016 SIMPSON KY LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY INCLUDING
TURNERTOWN RD AND ELLIOTT RD. .
0445 PM TSTM WND DMG AUSTIN 36.82N 86.02W
07/06/2016 BARREN KY EMERGENCY MNGR
SEVERAL DOWNED TREES AND A BARN BLOWN DOWN.
0454 PM TSTM WND DMG 1 SSW SWEEDEN 37.24N 86.29W
07/06/2016 EDMONSON KY FIRE DEPT/RESCUE
LARGE TREE ON A TRAILER IN LINDSEYVILLE. .
0454 PM TSTM WND DMG 1 NNE HARDYVILLE 37.26N 85.80W
07/06/2016 HART KY LAW ENFORCEMENT
DOWNED TREE BLOCKING SHADY LANE CHURCH RD.
0456 PM TSTM WND DMG 3 NE GRADYVILLE 37.11N 85.37W
07/06/2016 ADAIR KY LAW ENFORCEMENT
TREE DOWN ON KY 61.
0506 PM TSTM WND DMG EDMONTON 36.98N 85.62W
07/06/2016 METCALFE KY EMERGENCY MNGR
NUMEROUS TREES DOWN COUNTYWIDE.
0522 PM TSTM WND DMG 3 ESE HADLEY 37.03N 86.56W
07/06/2016 WARREN KY LAW ENFORCEMENT
BARN FULLY ENGULFED IN FLAMES AT 7753
MORGANTOWN RD.
0541 PM TSTM WND DMG 1 NW OLGA 36.96N 85.17W
07/06/2016 RUSSELL KY LAW ENFORCEMENT
A COUPLE OF LARGE LIMBS HAD TO BE REMOVED
FROM ROADWAYS.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 6, 9:53 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD MORGANTOWN 37.22N 86.70W
07/06/2016 BUTLER KY EMERGENCY MNGR
4 TO 6 INCHES OF FLOWING WATER ON HWY 231
NEAR WOODBURY LOOP RD.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jul 6, 11:27 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM CDT WED JUL 6 2016
KYZ070-072-070500-
SIMPSON-LOGAN-
1127 PM CDT WED JUL 6 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SIMPSON AND LOGAN
COUNTIES...
AT 1127 PM CDT...A STRONG THUNDERSTORM WAS NEAR RUSSELLVILLE...MOVING
EAST AT 35 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...AUBURN...ADAIRVILLE...LICKSKILLET...NEOSHEO...OAKVILLE...
SCHLEY...DENNIS...OLD VOLNEY AND CROSSROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3665 8659 3664 8706 3674 8706 3676 8705
3691 8705 3690 8662 3683 8658 3683 8656
3663 8656
TIME...MOT...LOC 0427Z 276DEG 29KT 3681 8699
RJSSpecial weather statement, Jul 7, 12:01 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM CDT THU JUL 7 2016
KYZ070-072-070530-
SIMPSON-LOGAN-
1201 AM CDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON AND
SOUTHERN LOGAN COUNTIES...
AT 1200 AM CDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTH OF
RUSSELLVILLE...MOVING SOUTHEAST AT 25 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...ADAIRVILLE...LICKSKILLET...PRICES MILL...KEYSBURG...
SCHOCHOH...MIDDLETON...OLMSTEAD...NEOSHEO AND DOT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3675 8706 3677 8705 3689 8697 3675 8653
3665 8660 3664 8706
TIME...MOT...LOC 0500Z 310DEG 20KT 3668 8685
RJSLocal storm report, Jul 7, 12:14 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM FLASH FLOOD 4 NNE ABERDEEN 37.30N 86.66W
07/07/2016 BUTLER KY EMERGENCY MNGR
MCKENDREE CHAPEL RD NEAR HWY 79 IS FLOODED
AND IMPASSABLE.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jul 7, 12:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 AM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM FLASH FLOOD 1 WNW BOWLING GREEN 36.98N 86.46W
07/07/2016 WARREN KY LAW ENFORCEMENT
VETERANS MEMORIAL UNDERPASS AT THE RAILROAD
ON RUSSELLVILLE RD IS FLOODED AND
IMPASSABLE.
&&
NWS LOUISVILLE KY
IRIS SYSTEMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | Flash Flood Watch | LMK | Allen, Barren, Butler, Cumberland, Edmonson, Grayson and 7 more | 10 hr |
| Jul 6, 9:00 PM CDT | Flash Flood Warning | LMK | Butler, Ohio | 6 hr |
| Jul 6, 9:47 PM CDT | Flash Flood Warning | LMK | Edmonson, Grayson, Warren | 4 hr |
| Jul 6, 10:38 PM CDT | Flash Flood Warning | LMK | Logan, Simpson, Warren | 4 hr |
| Jul 6, 11:27 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 33 min |
| Jul 7, 12:01 AM CDT | Special Weather Statement | LMK | Logan, Simpson | 29 min |
| Jul 7, 3:35 AM CDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 4:25 AM CDT | Areal Flood Warning | LMK | Logan, Simpson | 5 hr |
| Jul 7, 5:27 AM CDT | River Flood Warning | LMK | Butler, Warren | 5 days |
| Jul 7, 5:27 AM CDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 6 days |
| Jul 7, 5:45 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Butler, Edmonson, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 6:31 AM CDT | Areal Flood Advisory | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Monroe and 1 more | 3 hr |
| Jul 7, 8:34 AM CDT | Areal Flood Advisory | LMK | Allen, Barren, Metcalfe, Monroe | 3 hr |
| Jul 7, 8:47 AM CDT | Flash Flood Watch | LMK | Adair, Allen, Barren, Boyle, Breckinridge, Butler and 25 more | 38 hr |
| Jul 7, 9:24 AM CDT | Areal Flood Advisory | LMK | Logan, Simpson | 6 hr |
| Jul 7, 9:26 AM CDT | Areal Flood Advisory | LMK | Adair | 3 hr |
| Jul 7, 2:01 PM CDT | Special Weather Statement | LMK | Hancock | 44 min |
| Jul 7, 2:04 PM CDT | Flash Flood Warning | LMK | Butler, Logan, Simpson, Warren | 4 hr |
| Jul 7, 2:05 PM CDT | Special Weather Statement | LMK | Logan | 25 min |
| Jul 7, 2:13 PM CDT | River Flood Warning | LMK | Warren | 26 hr |
| Jul 7, 2:13 PM CDT | Special Weather Statement | LMK | Butler, Ohio | 47 min |
| Jul 7, 2:15 PM CDT | Flash Flood Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Ohio and 1 more | 4 hr |
| Jul 7, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 29 min |
| Jul 7, 2:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade, Ohio | 40 min |
| Jul 7, 2:25 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio, Warren | 35 min |
| Jul 7, 2:35 PM CDT | Special Weather Statement | LMK | Logan, Simpson, Warren | 25 min |
| Jul 7, 2:43 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 32 min |
| Jul 7, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 29 min |
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 47 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Grayson, Hart, Warren | 28 min |
| Jul 7, 3:08 PM CDT | Special Weather Statement | LMK | Monroe | 37 min |
| Jul 7, 3:21 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe, Simpson and 1 more | 24 min |
| Jul 7, 3:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 31 min |
| Jul 7, 3:31 PM CDT | Flash Flood Warning | LMK | Adair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more | 4 hr |
| Jul 7, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Green, Hardin, Larue, Nelson, Taylor | 39 min |
| Jul 7, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Metcalfe, Russell | 24 min |
| Jul 7, 3:48 PM CDT | Special Weather Statement | LMK | Bullitt | 42 min |
| Jul 7, 3:49 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 26 min |
| Jul 7, 3:52 PM CDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Hart, Taylor | 4 hr |
| Jul 7, 3:54 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| Jul 7, 3:57 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland, Monroe | 4 hr |
| Jul 7, 4:01 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Russell | 14 min |
| Jul 7, 4:16 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion, Russell | 29 min |
| Jul 7, 4:20 PM CDT | Special Weather Statement | LMK | Nelson, Spencer | 25 min |
| Jul 7, 4:32 PM CDT | Special Weather Statement | LMK | Boyle, Mercer, Washington | 28 min |
| Jul 7, 5:28 PM CDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Metcalfe, Monroe, Russell | 3 hr |
| Jul 7, 5:54 PM CDT | Areal Flood Warning | LMK | Butler, Logan, Simpson, Warren | 6 hr |
| Jul 7, 6:11 PM CDT | Areal Flood Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hart and 2 more | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.